Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 4, 2021, 8:59 AM CDT for Hays County, Travis County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2021, 8:59 AM CDT (13:59 UTC)
- Expired
- May 4, 2021, 9:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 54 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 9:28 AM CDT | HAIL 0.7 | 1 Nnw San Marcos, TX | MPING REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2898 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted.
503 WWUS84 KEWX 041359 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 859 AM CDT Tue May 4 2021 TXZ191>193-208-041445- Caldwell TX-Bastrop TX-Hays TX-Travis TX- 859 AM CDT Tue May 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL... SOUTHEASTERN HAYS...SOUTHEASTERN TRAVIS AND SOUTHWESTERN BASTROP COUNTIES UNTIL 945 AM CDT... At 859 AM CDT, Doppler radar was tracking a strong thunderstorm near Buda, moving northeast at 25 mph. Half inch hail will be possible with this storm. Locations impacted include... Austin, San Marcos, Kyle, Buda, Lockhart, Tanglewood Forest, Austin Bergstrom Int Airport, Uhland, Mustang Ridge, Niederwald, Bear Creek, Shady Hollow, Onion Creek, Cedar Creek, Driftwood, Wyldwood, Hornsby Bend, Manchaca, Mountain City and Sunset Valley. LAT...LON 3036 9761 2993 9740 2985 9804 3012 9804 TIME...MOT...LOC 1359Z 243DEG 20KT 3008 9792 $$ BRADY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 4, 6:24 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 4, 6:24 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 624 AM CDT Tue May 4 2021 .AVIATION... The cold front has moved through all of the area terminals and winds have shifted to the north and northwest. The ceiling at AUS has risen to VFR while the San Antonio airports remain MVFR. We are starting to see isolated showers develop along the front. There is a chance for a showers or thunderstorms to move across one of the Austin or San Antonio terminals for the next few hours. Wind speeds will increase over the next hour or so and become gusty. All airports will be VFR by late morning and then remain that way through the rest of the TAF period. Winds should decrease by around sunset. DRT will be VFR through the entire period. Winds will be gusty until mid-afternoon. && .PREV DISCUSSION... /ISSUED 317 AM CDT Tue May 4 2021/ SHORT TERM (Today through Wednesday)... An upper level trough is moving into West Texas and bringing a cold front through South Central Texas. The cold front has entered our northern area where winds have shifted to the north. Farther south winds are still from the east and warm, moist air remains in place. Temperatures and dewpoints are in the 70s south of about I-35. So far as the front moves into this muggy air, it has not produced any convection. This may change as the upper trough axis moves across the region later today. Rain chances will increase across the area east of I-35 between about sunrise and noon. Any storms should remain ordinary with a lack of instability and marginal wind shear. This afternoon rain chances will come to an end and skies will generally clear from west to east. Cooler air will move in with high temperatures this afternoon 10 to 15 degrees cooler than yesterday. Winds behind the front will be breezy from the north at 10 to 20 mph with gusts up to 35 mph. Winds will decrease as the pressure gradient relaxes this evening. Tonight will be mainly clear with light winds. Low temperatures Wednesday morning will be near 10 degrees cooler than today. Wednesday will be pleasant with mostly sunny skies and warm temperatures just a couple of degrees warmer than today. LONG TERM (Wednesday Night through Monday)... Much of the long-term forecast is expected to be fairly quiet. Wednesday night will begin the period with light northeast/east winds with lows Thursday morning reaching the 50s to lower 60s across the area. Mostly clear skies will prevail through Friday as dry air remains in place. Highs Thursday and Friday will be in the middle 80s to near 90 with with lows Friday in the upper 50s to middle 60s. Warm southerly flow will make its return to the area for the weekend. This should allow for a fairly quick return of moisture and a warm-up for Mother's Day weekend. Highs Saturday will be in the upper 80s to middle 90s with temperatures about 3-5 degrees warmer on Sunday. Some of the global guidance continues to show light amounts of QPF Saturday with the initial return of low-level moisture. This would likely be light rain or drizzle underneath a capping inversion. Will continue to keep the forecast dry for now as the overall threat for any appreciable rainfall or impacts remain fairly low. The GFS is progging the next front to arrive late Monday afternoon with its 00z run showing a fair amount of QPF for this system. There is some support with the 00z ECMWF with this solution while the 00z Canadian is about 24 hours faster. Will show silent 10 PoPs on Monday for now but PoPs in the Sunday-Monday timeframe will likely be introduced with later forecasts if these trends continue. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 80 56 82 58 86 / 20 0 0 0 0 Austin Bergstrom Intl Airport 80 56 82 57 85 / 30 0 0 0 0 New Braunfels Muni Airport 83 58 84 58 87 / 20 0 0 0 0 Burnet Muni Airport 77 54 79 57 84 / - 0 0 0 0 Del Rio Intl Airport 87 61 88 64 90 / 0 0 0 0 0 Georgetown Muni Airport 79 54 80 57 84 / 10 0 0 0 0 Hondo Muni Airport 85 57 86 59 89 / 10 0 0 0 0 San Marcos Muni Airport 82 56 83 57 85 / 20 0 0 0 0 La Grange - Fayette Regional 81 58 82 59 85 / 50 0 0 0 0 San Antonio Intl Airport 83 59 84 60 87 / 20 0 0 0 0 Stinson Muni Airport 85 61 84 60 88 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...Hampshire
Hazardous weather outlook, May 4, 3:59 AM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 359 AM CDT Tue May 4 2021 TXZ171>173-183>194-202>209-217>225-228-050900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 359 AM CDT Tue May 4 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 4, 8:25 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
825 AM CDT Tue May 4 2021
TXZ194-209-041400-
Fayette TX-Lee TX-
825 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE AND NORTHEASTERN
FAYETTE COUNTIES UNTIL 900 AM CDT...
At 825 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Round Top, or 8 miles southeast of Giddings, moving
east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Giddings, Round Top, Lake Somerville State Park & Trailway, Carmine,
Walhalla, Warrenton, Winedale, Ledbetter, Nechanitz and Waldeck.
LAT...LON 2994 9688 3014 9693 3038 9679 3032 9674
3032 9669 3029 9664 3025 9669 3024 9674
3020 9674 3016 9679 3014 9677 3015 9671
3017 9669 3015 9668 3015 9665 3008 9663
3000 9659
TIME...MOT...LOC 1325Z 251DEG 33KT 3009 9682
BRADYLocal storm report, May 4, 8:26 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM HAIL 5 WNW DALE 29.97N 97.64W
05/04/2021 E0.70 INCH CALDWELL TX PUBLIC
TWITTER REPORT FROM NEAR FM1185 AND BARTH
RD.
&&
JWZLocal storm report, May 4, 8:35 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HAIL 6 SSW BASTROP 30.04N 97.36W
05/04/2021 E0.88 INCH BASTROP TX COCORAHS
&&
JWZLocal storm report, May 4, 8:40 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
840 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM HAIL 2 S MCKINNEY FALLS STAT 30.16N 97.72W
05/04/2021 E0.25 INCH TRAVIS TX PUBLIC
EASTON PARK SUBDIVISION.
&&
JWZLocal storm report, May 4, 8:43 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL 1 WSW SAN LEANNA 30.14N 97.83W
05/04/2021 E0.25 INCH TRAVIS TX PUBLIC
TWITTER REPORT.
&&
JWZSpecial weather statement, May 4, 8:59 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 859 AM CDT Tue May 4 2021 TXZ191>193-208-041445- Caldwell TX-Bastrop TX-Hays TX-Travis TX- 859 AM CDT Tue May 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL... SOUTHEASTERN HAYS...SOUTHEASTERN TRAVIS AND SOUTHWESTERN BASTROP COUNTIES UNTIL 945 AM CDT... At 859 AM CDT, Doppler radar was tracking a strong thunderstorm near Buda, moving northeast at 25 mph. Half inch hail will be possible with this storm. Locations impacted include... Austin, San Marcos, Kyle, Buda, Lockhart, Tanglewood Forest, Austin Bergstrom Int Airport, Uhland, Mustang Ridge, Niederwald, Bear Creek, Shady Hollow, Onion Creek, Cedar Creek, Driftwood, Wyldwood, Hornsby Bend, Manchaca, Mountain City and Sunset Valley. LAT...LON 3036 9761 2993 9740 2985 9804 3012 9804 TIME...MOT...LOC 1359Z 243DEG 20KT 3008 9792 BRADY
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:10 PM CDT | Special Weather Statement | EWX | Kendall | 50 min |
| May 3, 7:12 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Medina | 63 min |
| May 3, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Gillespie, Kendall, Kerr and 1 more | 61 min |
| May 3, 7:30 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Medina | 3 hr |
| May 3, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 56 min |
| May 3, 8:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Kendall, Llano | 48 min |
| May 3, 8:19 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| May 3, 8:23 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 22 min |
| May 3, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Gonzales, Guadalupe, Wilson | 62 min |
| May 3, 8:53 PM CDT | Special Weather Statement | EWX | Burnet | 52 min |
| May 3, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 62 min |
| May 3, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano, Travis, Williamson | 41 min |
| May 3, 10:08 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 30 min |
| May 4, 6:33 AM CDT | Special Weather Statement | EWX | Caldwell | 42 min |
| May 4, 6:41 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 64 min |
| May 4, 7:25 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 50 min |
| May 4, 7:37 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 53 min |
| May 4, 8:05 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 13 min |
| May 4, 8:20 AM CDT | Special Weather Statement | EWX | Hays, Travis | 40 min |
| May 4, 8:22 AM CDT | Special Weather Statement | EWX | Lee | 38 min |
| May 4, 8:22 AM CDT | Special Weather Statement | EWX | Lee | 38 min |
| May 4, 8:25 AM CDT | Special Weather Statement | EWX | Lee | 35 min |
| May 4, 9:27 AM CDT | Special Weather Statement | EWX | Guadalupe | 33 min |
| May 4, 9:48 AM CDT | Special Weather Statement | EWX | Bastrop | 27 min |
| May 4, 9:58 AM CDT | Special Weather Statement | EWX | Caldwell | 47 min |
| May 4, 10:04 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette | 41 min |
| May 4, 10:38 AM CDT | Special Weather Statement | EWX | Bastrop | 37 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.